Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 3, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Jan 29, 2013, 9:13 PM CST for 8 counties in Texas. It took effect at Jan 30, 2013, 3:00 AM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2013, 9:13 PM CST (03:13 UTC)
- In effect from
- Jan 30, 2013, 3:00 AM CST
- Expired
- Jan 30, 2013, 4:00 PM CST
- In force
- 13 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 3.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 979 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
964 WWUS74 KBRO 300313 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 913 PM CST TUE JAN 29 2013 ...STRONG NORTH WINDS EXPECTED LATE TONIGHT AND WEDNESDAY... .A COLD FRONT ASSOCIATED WITH AN INTENSE LARGE UPPER LOW PRESSURE TROUGH OVER THE SOUTHERN AND CENTRAL PLAINS WILL USHER IN VERY STRONG NORTHWEST TO NORTH WINDS EARLY WEDNESDAY MORNING. THE INTENSE SYSTEM HAS STRONG WINDS BETWEEN 2000 AND 5000 ABOVE GROUND LEVEL WHICH ARE ANTICIPATED TO MIX DOWNWARD TO THE SURFACE WITH A STRENGTHENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER NEW MEXICO AND STRONG LOW PRESSURE OVER MISSOURI. TXZ248>250-252-301115- /O.NEW.KBRO.WI.Y.0003.130130T0900Z-130130T1800Z/ ZAPATA-JIM HOGG-BROOKS-STARR- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... RIO GRANDE CITY...ROMA 913 PM CST TUE JAN 29 2013 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY. * WINDS...NORTHWEST TO NORTH INCREASING 25 TO 40 MPH WITH GUSTY PERIODS TO 45 MPH. * TIMING...FRONT MOVES THROUGH BETWEEN 3 AND 5 AM WITH STRONGEST WINDS DEVELOPING BETWEEN 6 AM AND 11 AM. * IMPACT...LOOSE OBJECTS LIKE TRASH CANS...LAWN FURNITURE...AND PORTABLE BASKETBALL GOALS WILL BE BLOWN OVER. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. INDIVIDUALS WORKING ABOVE GROUND LEVEL...SUCH AS ROOFERS OR THOSE ON LADDERS...WILL HAVE DIFFICULTY MAINTAINING BALANCE IN THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$ TXZ251-253>257-301115- /O.NEW.KBRO.WI.Y.0003.130130T1200Z-130130T2100Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 913 PM CST TUE JAN 29 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM CST WEDNESDAY. * WINDS...NORTHWEST TO NORTH WINDS INCREASING 25 TO 40 MPH WITH GUSTY PERIODS OF 45 TO 50 MPH. * TIMING...FRONT MOVES THROUGH BETWEEN 5 AND 7 AM WITH THE STRONGEST WINDS EXPECTED BETWEEN 8 AM AND 2 PM. * IMPACT...LOOSE OBJECTS LIKE TRASH CANS...LAWN FURNITURE...AND PORTABLE BASKETBALL GOALS WILL BE BLOWN OVER. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. INDIVIDUALS WORKING ABOVE GROUND LEVEL...SUCH AS ROOFERS OR THOSE ON LADDERS...WILL HAVE DIFFICULTY MAINTAINING BALANCE IN THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$ GB/JG
3 follow-up statements
437 WWUS74 KBRO 300819 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 219 AM CST WED JAN 30 2013 ...STRONG NORTH WINDS EXPECTED TODAY... .A COLD FRONT ASSOCIATED WITH AN INTENSE LARGE UPPER LOW PRESSURE TROUGH OVER THE SOUTHERN AND CENTRAL PLAINS WILL USHER IN VERY STRONG NORTHWEST TO NORTH WINDS EARLY WEDNESDAY MORNING. THE INTENSE SYSTEM HAS STRONG WINDS BETWEEN 2000 AND 5000 ABOVE GROUND LEVEL WHICH ARE ANTICIPATED TO MIX DOWNWARD TO THE SURFACE WITH A STRENGTHENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER NEW MEXICO AND STRONG LOW PRESSURE OVER MISSOURI. TXZ248>250-252-301800- /O.CON.KBRO.WI.Y.0003.130130T0900Z-130130T1800Z/ ZAPATA-JIM HOGG-BROOKS-STARR- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... RIO GRANDE CITY...ROMA 219 AM CST WED JAN 30 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...NORTHWEST TO NORTH INCREASING 25 TO 40 MPH WITH GUSTY PERIODS TO 45 MPH. * TIMING...STRONG WINDS DEVELOPING BETWEEN 7 AM AND 11 AM. * IMPACT...LOOSE OBJECTS LIKE TRASH CANS...LAWN FURNITURE...AND PORTABLE BASKETBALL GOALS WILL BE BLOWN OVER. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. INDIVIDUALS WORKING ABOVE GROUND LEVEL...SUCH AS ROOFERS OR THOSE ON LADDERS...WILL HAVE DIFFICULTY MAINTAINING BALANCE IN THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$ TXZ251-253>257-301800- /O.CON.KBRO.WI.Y.0003.130130T1200Z-130130T2100Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 219 AM CST WED JAN 30 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... * WINDS...NORTHWEST TO NORTH WINDS INCREASING 25 TO 40 MPH WITH GUSTY PERIODS OF 45 TO 50 MPH. * TIMING...THE STRONGEST WINDS EXPECTED BETWEEN 8 AM AND 2 PM. * IMPACT...LOOSE OBJECTS LIKE TRASH CANS...LAWN FURNITURE...AND PORTABLE BASKETBALL GOALS WILL BE BLOWN OVER. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. INDIVIDUALS WORKING ABOVE GROUND LEVEL...SUCH AS ROOFERS OR THOSE ON LADDERS...WILL HAVE DIFFICULTY MAINTAINING BALANCE IN THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
868 WWUS74 KBRO 301705 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1105 AM CST WED JAN 30 2013 ...STRONG NORTH WINDS EXPECTED TODAY... .A COLD FRONT ASSOCIATED WITH AN INTENSE LARGE UPPER LOW PRESSURE TROUGH OVER THE SOUTHERN AND CENTRAL PLAINS USHERED IN VERY STRONG NORTHWEST TO NORTH WINDS EARLY THIS MORNING. THE INTENSE SYSTEM HAS VERY STRONG WINDS ALOFT WHICH ARE ANTICIPATED TO MIX DOWNWARD TO THE SURFACE THIS MORNING CONTINUING INTO THE AFTERNOON HOURS. THESE STRONG WINDS WILL START TO DECREASE LATE THIS AFTERNOON AND THIS EVENING. TXZ248>257-302200- /O.EXT.KBRO.WI.Y.0003.000000T0000Z-130130T2200Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1105 AM CST WED JAN 30 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WINDS...NORTHWEST TO NORTH INCREASING 25 TO 35 MPH WITH BRIEF GUSTS TO 40 TO 45 MPH. * TIMING...THESE STRONG NORTH WINDS WILL PERSIST THROUGH 4 PM THIS AFTERNOON AND WILL START TO DIMINISH AS SUNSET APPROACHES. * IMPACT...LOOSE OBJECTS LIKE TRASH CANS...LAWN FURNITURE...AND PORTABLE BASKETBALL GOALS WILL BE BLOWN OVER. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. INDIVIDUALS WORKING ABOVE GROUND LEVEL...SUCH AS ROOFERS OR THOSE ON LADDERS...WILL HAVE DIFFICULTY MAINTAINING BALANCE IN THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$ SPEECE
960 WWUS74 KBRO 302203 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 403 PM CST WED JAN 30 2013 ...GUSTY NORTH TO NORTHWEST WINDS WILL DIMINISH SLOWLY THROUGH THIS EVENING.. .STRONG GUSTY WINDS BEHIND A COLD FRONT ARE VERY SLOWLY DIMINISHING IN INTENSITY THIS AFTERNOON. STRONG WINDS WITH GUSTS OF 25 TO 35 MPH ARE EXPECTED UNTIL AROUND AN HOUR AFTER SUNSET WHEN WINDS SHOULD BECOME MORE STEADY OUT OF THE NORTHWEST AT AROUND 10 TO 15 MPH. TXZ248>257-302315- /O.EXP.KBRO.WI.Y.0003.000000T0000Z-130130T2200Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 403 PM CST WED JAN 30 2013 ...WIND ADVISORY HAS EXPIRED... FREQUENT WIND GUSTS OF 40 TO 50 MPH ARE NO LONGER EXPECTED THIS AFTERNOON ALTHOUGH WINDS WILL REMAIN GUSTY AT 25 TO 35 MPH. THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ JGG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 29, 5:37 PM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Jan 29, 5:37 PM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
537 PM CST TUE JAN 29 2013
.DISCUSSION...BASED ON LATEST GFS40/NAM12 PROJECTIONS...AND THE
CURRENT APPEARANCE OF THE FRONTAL BOUNDARY WITH A VERY TIGHT
SURFACE PRESSURE GRADIENT HAVE UPGRADED THE FIRE WEATHER WATCH TO
A RED FLAG WARNING THIS AFTERNOON. WITH A STRONG PUSH OF DRY AIR
BEHIND THE FRONT AND MOSTLY SUNNY AFTERNOON SKIES ALLOWING FOR
HEATING EXPECT RH VALUES NEARLY CWA WIDE TO FALL INTO THE 12 TO 14
PERCENT RANGE...WITH WINDS BEHIND THE FRONT SUSTAINING AT 20 TO 25
MPH AS RIDGING BUILDS OVER SOUTHEAST TEXAS. THIS WILL ALLOW FOR
CRITICAL FIRE WEATHER CONDITIONS FROM AROUND 9 AM TO 5PM TOMORROW.
ADDITIONALLY BASED ON ARW/NMM/NAM12/GFS40 SURFACE AND 925 MB WIND
PROJECTIONS AND CROSS SECTIONS HAVE HOISTED A GALE WARNING FOR ALL
OF OUR COASTAL WATERS FOR FREQUENT GALE FORCE GUSTS FROM JUST
BEHIND THE FRONT...THROUGH THE TIGHTENING SURFACE AND NEAR SURFACE
GRADIENT IN THE LATE MORNING.
THROUGH THE REST OF THE EVENING WE WILL BE LOOKING THROUGH NEW
DATA TO DETERMINE IF A WIND ADVISORY WILL BE NEEDED BEHIND THE
FRONT OVER LAND AREAS AS CURRENT DATA SUGGESTS IT WILL BE PRETTY
BREEZY. ALSO WONDERING IF NAM12 IS QUITE STRONG ENOUGH WITH
PROJECTED WINDS GIVEN THE VERY TIGHT SURFACE PRESSURE GRADIENT
THAT SEEMS TO BREAK DOWN ITS 12KM RESOLUTION...THE 4KM MODELS
BEING A LITTLE MORE AGGRESSIVE WITH THE WIND SPEEDS SEEM TO LEAD
CREDIBILITY TO THAT...AND THE NAM PROJECTIONS ARE PRETTY CLOSE TO
ADVISORY AS IT IS.
ESSENTIALLY THE FORECAST IS ON TRACK TONIGHT BUT TAKING THE NEXT
STEP WITH THE HEADLINES. /JGG-GB/
&&
.MARINE...A GALE WARNING HAS BEEN ISSUED FOR ALL LOWER TEXAS
COASTAL WATERS FROM 5 AM TO 2PM. FREQUENT GALE FORCE GUSTS WILL BE
POSSIBLE BEHIND AN APPROACHING STRONG COLD FRONT. THESE ADVERSE
CONDITIONS WILL LIKELY PERSIST THROUGH EARLY AFTERNOON. THE SMALL
CRAFT ADVISORIES THAT WERE IN EFFECT REMAIN IN EFFECT EXCEPT FOR
THE TIME THAT THE GALE WARNING IS IN EFFECT. SEAS SHOULD BUILD
QUICKLY BEHIND THE FRONT BUT THE NORTHWEST DIRECTION OF THE
STRONGEST WINDS MAY KEEP THE SEAS DOWN TO AROUND 8 TO 10 FEET.
/JGG-GB/
&&
.FIRE WEATHER...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF THE
RIO GRANDE VALLEY AND DEEP SOUTH TEXAS DUE TO CRITICAL FIRE
WEATHER CONDITIONS EXPECTED BEHIND AN APPROACHING FRONTAL
BOUNDARY. AFTERNOON MINIMUM RH VALUES OF AROUND 12 TO 14 PERCENT
WILL BE POSSIBLE EVEN FAIRLY CLOSE TO THE COAST AS MOSTLY SUNNY
SKIES AND MUCH DRIER AIR WORK IN ON 20 TO 25 MPH SURFACE AND 20
FOOT WINDS...WITH OCCASIONAL HIGHER GUSTS. THIS APPEARS TO BE AN
ABOVE AVERAGE CRITICAL FIRE DANGER EPISODE FOR DEEP SOUTH TEXAS.
/JGG-GB/
&&
.PREV DISCUSSION... /ISSUED 522 PM CST TUE JAN 29 2013/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...WINDS ARE BEGINNING TO SLACKEN AROUND THE 281 CORRIDOR
WITH FAIRLY GUSTY SOUTH TO SOUTHEAST WINDS CONTINUING CLOSER TO
THE COAST. EXPECT THOSE 20 TO 27KT GUSTS WILL VERY SLOWLY DIMINISH
THROUGH THE NIGHT...SLACKENING MOSTLY WHEN THE FRONT GETS QUITE
CLOSE. LOW LEVEL MOISTURE FIELDS SUGGEST CIGS OR LOW VIS SHOULD
NOT BE A HUGE PROBLEM TONIGHT WITH THE BEST CHANCE FOR A QUICK
BOUT OF MVFR CIG IN CAMERON AND WILLACY COUNTY AND CONTINUED A
TEMPO GROUP FOR MVFR THERE...BUT WAS A LITTLE MORE OPTIMISTIC ON HEIGHT.
WINDS WILL BE THE PRIMARY OPERATIONAL IMPACT THROUGH THE PERIOD
WITH A STRONG PUSH OF NORTH TO NORTHWEST WINDS EXPECTED TO STACK
UP BEHIND THE FRONT. NEW TAF PACKAGE INCREASES SUSTAINED AND GUST
FORECAST BEHIND THE FRONT. CURRENT GUSTS ARE FORECAST FROM AROUND
DAYBREAK THROUGH AROUND NOON TO BE IN THE 32 TO 39 KT BRACKET.
SOME MID LEVEL CLOUDINESS IS EXPECTED BEHIND THE FRONT ESPECIALLY
IN THE MORNING...BUT SHOULD NOT SEE MUCH BELOW 3000 FT AND VFR IS
FORECAST. WINDS SHOULD START TO SLACKEN A BIT AFTER AROUND 21Z BUT
GUSTS WILL STILL BE IN THE 20 TO 25KT RANGE. /68-JGG/
PREV DISCUSSION... /ISSUED 207 PM CST TUE JAN 29 2013/
SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...THE COLD FRONT
PRODUCING THE STRONG TO SEVERE THUNDERSTORMS OVER THE CENTRAL
PORTION OF THE COUNTRY WILL BE THE MAIN CONCERN IN THE SHORT TERM
PERIOD. THE MAJOR 500 MB TROUGH AXIS THAT IS PRODUCING THIS WX
SCENARIO WILL PROGRESS STEADILY EASTWARD THIS EVENING AND TONIGHT
AND IS EXPECTED TO MOVE OVER THE OHIO RIVER VALLEY ON WED. THE
PASSAGE OF THIS TROUGH AXIS WILL PULL A PRETTY STRONG COLD FRONT
THROUGH THE AREA LATE TONIGHT RESULTING IN COOLER AND DRIER
CONDITIONS LATE TONIGHT INTO WED. OVERALL MOISTURE AND INSTABILITY
AHEAD OF THIS FROPA IS PRETTY MARGINAL WITH THE 12Z BRO SOUNDING
SHOWING A CAPE OF ONLY 1876 J/KG WITH A PWAT OF 1.25 INCHES. THE
LATEST LAPS CAPE VALUES DO NOT SHOW MUCH IN THE WAY OF
DESTABILIZATION THIS AFTERNOON WITH CAPES OF ONLY 1000 TO 1200
J/KG POOLED OVER THE HIGHWAY 77 CORRIDOR. THIS IN COMBINATION WITH
THE FRONT PUSHING THROUGH THE REGION LATE AT NIGHT INDICATES THAT
THE SVR POTENTIAL WITH THIS SYSTEM SHOULD BE PRETTY MINIMAL ATTM.
HOWEVER WILL MAINTAIN SOME SLGT CHC/CHC POPS FOR RW/TRW ALONG THE
COASTAL COUNTIES AND INTO THE OFFSHORE WATERS AS THE COLD FRONT
PUSHES OFFSHORE.
FOR POPS WENT CLOSER TO THE MAV/ECMWF NUMBERS VERSUS THE VERY DRY
MET GUIDANCE.
AFTER NEAR RECORD HIGHS TODAY AROUND THE REGION...WEDNESDAY WILL BE
A WELCOME BREAK IN THE HEAT AS TEMPS RETURN CLOSER TO CLIMO FOR LATE
JAN. BOTH THE MAV AND MET TEMPS ARE IN PRETTY GOOD AGREEMENT IN THE
SHORT TERM WITH THE EXCEPTION OF LOWS TONIGHT WHERE THE MAV HAS A
WARMER BIAS FOR LOWS TONIGHT VERSUS THE COOLER MET NUMBERS WITH THE
MET BRINGING THE FRONT THROUGH A BIT SOONER. HAVE DECIDED TO GO WITH
A BLEND OF THE TWO FOR TONIGHT AND WILL GO CLOSER TO MET NUMBERS
AFTER TONIGHT.
FIRE WEATHER...THE FIRE WX WATCH FOR TOMORROW LOOKS GOOD FOR
TOMORROW AND MAY NEED TO BE UPGRADED TO A RED FLAG WARNING LATER
TONIGHT AS EXPECTED RH VALUES TOMORROW AFTERNOON WILL PLUMMET TO 10
TO 20 PERCENT WITH 20 FT WINDS PUSHING INTO THE 15 TO 20 KNOT
RANGE.
LONG TERM /THURSDAY THROUGH MONDAY/...NEARLY ZONAL FLOW AT
500MB TO START THE PERIOD WILL GIVE WAY TO NORTHWESTERLY FLOW AS
MID LEVEL HIGH PRESSURE BUILDS NORTHWARD FROM MEXICO AND
CORRESPONDING RIDGE BUILDS ACROSS THE WESTERN CONUS. AT THE
SURFACE...HIGH PRESSURE OVER THE SOUTHEAST WILL BE THE DOMINATE
FEATURE THROUGH THE EXTENDED PERIOD BEING PERIODICALLY REINFORCED
BY HIGH PRESSURE FROM SOUTHERN CANADA. NO MAJOR SYSTEMS TO SPEAK
OF THIS PERIOD AND WITH A GRADUAL WARMING TREND IT WILL BE QUITE
PLEASANT AND MILD. HIGH TEMPERATURES WILL WARM FROM THE
LOWER/MIDDLE 70S ON THURSDAY TO THE LOWER/MIDDLE 80S BY MONDAY.
MARINE /TONIGHT THROUGH WEDNESDAY NIGHT/...PRETTY HAZARDOUS
MARINE CONDITIONS WILL PERSIST ALONG THE LOWER TX GULF WATERS
TONIGHT INTO WED AHEAD OF AND IN THE WAKE OF THE APPROACHING
FRONT. THE PGF WILL REMAIN VERY STRONG FOR THE NEXT 24 HOURS
RESULTING IN STRONG SOUTHERLY WINDS TONIGHT AND STRONG NW FLOW IN
THE WAKE OF THE FROPA ON WED. HAVE EXTENDED THE SCAS FOR BOTH THE
BAY AND GULF WATERS THROUGH 00Z TOMORROW.
THURSDAY THROUGH MONDAY...
FAVORABLE MARINE CONDITIONS THIS PERIOD WITH LIGHT TO MODERATE WINDS
AND SEAS AS HIGH PRESSURE WILL SLIDE FROM THE UPPER GULF COAST TO
THE SOUTHEAST CONUS. WIND DIRECTIONS WILL BE MAINLY FROM THE
SOUTHEAST WITH A PERIOD OF A LITTLE HIGHER WINDS MONDAY FROM THE
SOUTH AS A LOW PRESSURE SYSTEM MAKES ITS WAY THROUGH THE SOUTHERN
PLAINS.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 9 AM TO 5 PM CST WEDNESDAY FOR TXZ248>257.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ251-253>257.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 PM CST WEDNESDAY FOR
GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 6 PM CST WEDNESDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
59/68Hazardous weather outlook, Jan 29, 4:40 AM CST, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 440 AM CST TUE JAN 29 2013 TXZ248>257-301045- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 440 AM CST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS IN EFFECT FOR HIDALGO...KENEDY...CAMERON AND WILLACY COUNTIES FOR TODAY DUE TO STRONG SOUTHERLY WINDS. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL OF THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS BUT IMMEDIATELY COASTAL CAMERON AND WILLACY COUNTIES FOR ENHANCED FIRE DANGER WEDNESDAY AS STRONG NORTHWEST WINDS BUILD IN BEHIND A COLD FRONT EXPECTED LATE TUESDAY INTO EARLY WEDNESDAY. AN ELEVATED RISK OF RIP CURRENTS EXPECTED THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER REPORTS OF SIGNIFICANT WINDS...SUCH AS 50 TO 60 MPH WINDS...OR WIND DAMAGE WOULD BE APPRECIATED ON TUESDAY. GMZ130-132-135-150-155-170-175-301045- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 440 AM CST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY FOR WINDS WILL BE IN EFFECT TODAY FOR THE LAGUNA MADRE AND THE ADJACENT COASTAL WATERS DUE TO STRONG SOUTH WINDS AND BUILDING SEAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG WINDS ARE ALSO LIKELY BEHIND A COLD FRONT EXPECTED LATE TUESDAY INTO WEDNESDAY WITH A FEW HOURS OF GALE FORCE GUSTS POSSIBLE AND SEVERAL HOURS OF ADVISORY LEVEL WINDS THROUGH WEDNESDAY EVENING. ADDITIONAL SMALL CRAFT ADVISORIES...OR GALE WARNINGS CAN BE EXPECTED DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 2:09 PM CST | Small Craft Advisory | BRO | 10 hr | |
| Jan 30, 2:09 PM CST | Small Craft Advisory for Winds | BRO | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.